Alert archive / Ohio / Coastal Flood Statements in 2011
Coastal Flood Statement 8, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Sep 15, 2011, 4:40 AM EDT for 7 counties in Ohio; Erie County, Pennsylvania. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 4:40 AM EDT (08:40 UTC)
- Expired
- Sep 15, 2011, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888 WHUS41 KCLE 150840 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 440 AM EDT THU SEP 15 2011 OHZ003-007-009>012-089-PAZ001-151645- /O.NEW.KCLE.CF.S.0008.110915T0840Z-110916T0000Z/ LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 440 AM EDT THU SEP 15 2011 ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... * THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE SOUTH SHORE OF LAKE ERIE FROM MAUMEE BAY TO RIPLEY NEW YORK THROUGH 8 PM THIS EVENING. * NORTH WINDS OF 15 TO 25 KNOTS WILL GENERATE 4 TO 7 FOOT WAVES TODAY. * SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS TODAY. THE HIGH WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR GOOD SWIMMERS. $$
2 follow-up statements
004 WHUS41 KCLE 151358 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 958 AM EDT THU SEP 15 2011 OHZ003-007-009>012-089-PAZ001-152200- /O.CON.KCLE.CF.S.0008.000000T0000Z-110916T0000Z/ LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 958 AM EDT THU SEP 15 2011 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... * THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE SOUTH SHORE OF LAKE ERIE FROM MAUMEE BAY TO RIPLEY NEW YORK THROUGH 8 PM THIS EVENING. * NORTH WINDS OF 15 TO 25 KNOTS WILL GENERATE 4 TO 8 FOOT WAVES THIS AFTERNOON AND EVENING. * SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS TODAY. THE HIGH WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR GOOD SWIMMERS. $$ LOMBARDY
341 WHUS41 KCLE 151933 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 333 PM EDT THU SEP 15 2011 OHZ003-007-009>012-089-PAZ001-160000- /O.CON.KCLE.CF.S.0008.000000T0000Z-110916T0000Z/ LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 333 PM EDT THU SEP 15 2011 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... * THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE SOUTH SHORE OF LAKE ERIE FROM MAUMEE BAY TO RIPLEY NEW YORK THROUGH 8 PM THIS EVENING. * NORTH WINDS OF 10 TO 20 KNOTS WILL GENERATE 3 TO 5 FOOT WAVES THIS AFTERNOON AND EVENING. * SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS TODAY. THE HIGH WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR GOOD SWIMMERS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 15, 4:25 AM EDT, 15 minutes earlier.
Area forecast discussion, Sep 15, 4:25 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
425 AM EDT THU SEP 15 2011
.SYNOPSIS...
COOLER CANADIAN AIR WILL SPILL ACROSS LAKE ERIE TODAY AS HIGH
PRESSURE BEGINS TO BUILD INTO THE REGION. THIS AREA OF HIGH PRESSURE
WILL BE CENTERED OVER THE AREA FRIDAY AFTERNOON THEN SLIDE
EASTWARD INTO THE NEW ENGLAND STATES BY SATURDAY NIGHT.
THE NEXT COLD FRONT LOOKS TO ARRIVE ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SECONDARY SURGE OF COOLER AIR HAS ARRIVED. THE MAIN SWATH OF
SHOWERS HAS BEEN NEAR TO SLIGHTLY AHEAD OF THE COLD FRONT. SO IT
APPEARS THAT THE STEADY RAIN WILL BE EAST OF THE REGION SHORTLY
AFTER SUNRISE. WE WILL THEN HAVE TO DEAL WITH SCATTERED SHOWERS
INTO THE AFTERNOON AS THE COLDER AIR SPILLS ACROSS THE WARM WATERS
OF LAKE ERIE. AT THIS POINT THE BEST LOCATIONS FOR THE SHOWERS WILL
BE NEAR AND EAST OF A LINE FROM LORAIN TO ASHLAND. THE HILLS OF
NORTHEAST OHIO INTO NW PA WILL SEE THE HIGHER AMOUNTS OF RAIN FROM
THESE SCATTERED SHOWERS BUT IT SHOULD NOT BE OVER A QUARTER OF AN
INCH.
OTHERWISE WE WILL SEE HOW FAR EAST THE CLEARING CAN REACH THIS
MORNING BEFORE SOME AFTERNOON CUMULUS DEVELOPS. BELIEVE LOCATIONS
WEST OF A LORAIN TO MOUNT VERNON LINE SHOULD SEE THE MOST
AFTERNOON SUNSHINE. THIS SHOULD ALLOW HIGHS TO AT LEAST APPROACH
60 DEGREES. ELSEWHERE WHERE THE CLOUD COVER REMAINS THICKER HIGHS
SHOULD REMAIN IN THE MIDDLE 50S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE SCATTERED SHOWERS SHOULD BEGIN TO TAPER OFF THIS EVENING BUT
WE DID CONTINUE A SLIGHT CHANCE FOR NE OHIO INTO NW PA THROUGH THE
NIGHT. THE UNCERTAINTY TONIGHT WILL BE HOW MUCH OF THE CLOUD COVER
WILL DISSIPATE. IN ANY EVENT IT WILL BE THE COOLEST NIGHT OF THE
SEASON WITH LOWS NEAR 40 ACROSS INLAND LOCATIONS. A WARM WET
GROUND AND WINDS STAYING NEAR 5 TO 10 MPH OVERNIGHT SHOULD LIMIT
THE THREAT OF FROST. HOWEVER BY SATURDAY MORNING WINDS WILL BE
LIGHTER AS SKIES CLEAR ACROSS NORTHEAST OHIO AND NW PA. THIS MAY
ALLOW A FEW LOCATIONS TO DIP INTO THE MID 30S...ESPECIALLY ACROSS
EASTERN ERIE AND CRAWFORD COUNTIES IN NW PA. WILL MENTION THIS
POTENTIAL IN THE HWO.
TEMPERATURES WILL GRADUALLY WARM ON SATURDAY INTO SUNDAY WITH HIGH
PRESSURE EAST OF THE AREA. SATURDAY AND SUNDAY SHOULD BE CLEAR TO
PARTLY CLOUDY WITH HIGHS AROUND 70 DEGREES FOR MOST LOCATIONS BY
SUNDAY AFTERNOON...SLIGHTLY COOLER INLAND NW PA.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THE MODELS ARE A LITTLE FASTER WITH THE NEXT FRONT/TROUGH ON MONDAY.
THERE APPEARS TO BE A FAIR AMOUNT OF WARM ADVECTION AND CONVECTION
PROGGED ACROSS THE MISSISSIPPI VALLEY INTO THE MIDWEST SUNDAY
AFTERNOON INTO SUNDAY NIGHT. HOW MUCH OF THAT CAN TRANSLATE EASTWARD
IS A QUESTION. WITH THE BIG HIGH PRESSURE AREA ALONG THE EAST
COAST...THE DRY AND STABLE AIR MAY HOLD ON. WILL CONTINUE TO JUST
CALL IT A "CHANCE" FOR NOW AND WILL INCLUDE THUNDER.
TUESDAY LOOKS TO BE DRY AS WEAK HIGH PRESSURE BUILDS IN. THE MODELS
DIVERGE LATER IN THE WEEK. BOTH THE GFS AND ECMWF BRING A FRONT
ACROSS THE LOWER GREAT LAKES MID WEEK. THE ECMWF IS FASTER AND
DRIER...ESSENTIALLY JUST BRUSHING THE AREA. THE GFS IS A LITTLE
SLOWER AND WETTER. WILL INCLUDE A CHANCE OF SHOWERS ON WEDNESDAY
WITH A RELATIVELY LOW PROBABILITY OF PRECIPITATION (25-35 PERCENT).
WILL FORECAST TEMPERATURES NEAR NORMAL. IT COULD BE A LITTLE WARMER
OR COOLER DEPENDING ON THE AMOUNT OF CLOUDS.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THE STEADY RAIN WILL MOVE EAST EARLY THIS MORNING AND A FEW HOURS
OF IFR CEILINGS WILL OCCUR IN MANY AREAS AT THE BACK END OF THE
RAIN. THE NORTH FLOW OFF LAKE ERIE WILL BRING ADDITIONAL SHOWERS
THIS MORNING ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA
ALONG WITH MVFR CEILINGS AND VISIBILITIES. NORTHWEST OHIO WILL SEE
SOME CLEARING...THEN A VFR CUMULUS/STRATOCUMULUS DECK WILL
REDEVELOP. THE NORTH WIND WILL BE GUSTY AT TIMES. THE CEILINGS AT
ALL THE TAF SITES SHOULD IMPROVE TO VFR THIS AFTERNOON AS DRIER
AIR PUSHES IN.
OUTLOOK...VFR UNTIL MONDAY WHEN NON-VFR CONDITIONS ARE POSSIBLE
WITH SHOWERS.
&&
.MARINE...
A TRAILING TROUGH ALOFT SHOULD SWING ACROSS THE LAKE THIS MORNING.
COMBINE THE TROUGH WITH STRONG COLD ADVECTION AND SHOWERS WILL
LINGER AND THERE IS A CHANCE OF WATERSPOUTS. THE WINDS AND WAVES
WILL SETTLE DOWN FROM WEST TO EAST FROM LATE THIS AFTERNOON THROUGH
TONIGHT. THE EAST THIRD OF THE LAKE COULD REMAIN A LITTLE CHOPPY
THROUGH FRIDAY UNTIL THE HIGH PRESSURE AREA FROM THE WEST BUILDS ALL
THE WAY ACROSS THE LAKE. A WEAK WARM FRONT WILL MOVE NORTH ACROSS
THE GREAT LAKES ON MONDAY AND THE FLOW WILL VEER TOWARD THE SOUTH
EARLY NEXT WEEK. NOT SURE JUST HOW STRONG THE SOUTH GRADIENT WILL BE
AT THIS TIME. IT WILL PROBABLY BE MORE OF AN ISSUE FOR THE CANADIAN
SIDE OF THE LAKE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ142>149.
&&
SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIKHazardous weather outlook, Sep 14, 10:13 PM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1013 PM EDT WED SEP 14 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-160215- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1013 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-160215- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1013 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. COLD AIR INDUCED WATERSPOUTS AND FUNNELS MAY DEVELOP THURSDAY...AS COLD AIR FLOWS ACROSS LAKE ERIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Ohio, 2011Coastal Flood Statements in Pennsylvania, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.